MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 (k) number: k063742.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "a piece of stent sheathing broke off during a stent replacement procedure.The piece was completely removed- no injury." info provided as well on customer's email train: one of our urologists had a piece of the sheathing break off during a stent placement in the operating room (or).The foreign body was removed in its entirety.The patient is fine.
 
Additional Manufacturer Narrative
510 (k) number: k063742 cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 importer site contact and address: (b)(6).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113 device evaluation: as the rms-060022-r of lot number c1435503 was not returned to cirl for evaluation and the additional information was never made available a limited documentation based investigation was completed.Lab evaluation: 1 x rms-060022-r of lot number c1435503 was not returned to cirl for an evaluation therefore a documentation based investigation was completed.The complaint is confirmed based on customer¿s testimony.Root cause: a possible root cause could be attributed to excess pressure being placed on the catheter sheath during stent placement, however as the device was not returned and there was very limited information available from the user it is not possible to conclusively determine the root cause of this complaint.Documents review: a review of the manufacturing records for the device of lot # c1435503 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1435503; upon review of complaints this failure mode has occurred previously with this lot # c1435503, however it is likely that both complaints are attributed to the same event and involve the same device as the event date and description and lot number are identical with one complaint (b)(4) originating from a report pulled from the competent authority complaint log and this complaint (b)(4) originating from a customer who stated that they reported this event to the competent authority.However erring on the side of caution both complaints will be captured and investigated.Components supplied by external suppliers are subject to incoming inspection and were accepted into cook ireland.Manufacturing team member (mtm) is to visually ¿check that the tubing is uniform along its length and free from kinks or debris".It should be noted that two units of clear fep tubing with fett tip were scrapped during manufacturing due to damage, however it is unlikely that this scrap contributed to this event as all units are 100% inspected during catheter assembly - ¿inspect tubing for dents and kinks¿ there is also inspection of the final product which instructs the mtm to ¿check sheath is clean and free from grease or contamination and not kinked along its length.¿ there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc - "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it should be noted that according to the instructions for use, ifu0020-15, the user is instructed the following: ¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ summary: complaints of this nature will continue to be monitored for potential emerging trends.The complaint is confirmed based on customer testimony.
 
Event or Problem Description
As reported to customer relations, "a piece of stent sheathing broke off during a stent replacement procedure.The piece was completely removed- no injury." info provided as well on customer's email train: one of our urologists had a piece of the sheathing break off during a stent placement in the or.The foreign body was removed in its entirety.The patient is fine.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7955552
Report Number3001845648-2018-00479
Device Sequence Number1514025
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)201220(10)C1435503
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberG34109
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1435503
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;